By Topic

Distribution-free performance bounds for potential function rules

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)

In the discrimination problem the random variable \theta , known to take values in {1, \cdots ,M} , is estimated from the random vector X . All that is known about the joint distribution of (X, \theta) is that which can be inferred from a sample (X_{1}, \theta_{1}), \cdots ,(X_{n}, \theta_{n}) of size n drawn from that distribution. A discrimination nde is any procedure which determines a decision \hat{ \theta} for \theta from X and (X_{1}, \theta_{1}) , \cdots , (X_{n}, \theta_{n}) . For rules which are determined by potential functions it is shown that the mean-square difference between the probability of error for the nde and its deleted estimate is bounded by A/ \sqrt {n} where A is an explicitly given constant depending only on M and the potential function. The O(n ^{-1/2}) behavior is shown to be the best possible for one of the most commonly encountered rules of this type.

Published in:

Information Theory, IEEE Transactions on  (Volume:25 ,  Issue: 5 )